Emotional & Irrational Tantrums

iVillage Member
Registered: 03-13-2010
Emotional & Irrational Tantrums
5
Mon, 05-24-2010 - 12:14pm

We saw emotional and irrational fits on Vyvanse and chopped it up to the stimulant nature of the med.

iVillage Member
Registered: 06-10-2007
Mon, 05-24-2010 - 12:29pm

HI,


It is most likely an ADHD symptom that is not being addressed, although anything is possible really. It is great that you are going to a Psych, Peds just shouldn't be prescribing ADHD meds. He may also have an underlying issue or Comorbid, was he evaluated by a Neuropsychologist or the Ped?


Intuniv is guanfacine, a Blood Pressure med. it might address sleep issues,and can help with implusivity but generally does not help behavior or focus. It doesn't usually help with Tics, but may not make them worse. The only thing for Tics is usually stopping the meds.


How long did you try the other meds, Straterra? Vyvanse?


I would absolutely see what the Psych has to say, there may be counseling available, or another method of treatment,and there are always other meds.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 03-04-2009
Tue, 05-25-2010 - 10:50am

I agree that his "meltdowns" as we call it in our house are definitely a symptom od the adhd. We have tried several meds with DS, his current "cocktail" is Focalin XR, Intuniv and Risperdal. The latter which was initially designed for bi-polar disorder. He also has been in a new program at school that helps him become more in tune with himself and he is learning how to react (appropriately) when he is angry, etc.... instead of just ACTING and not thinking. I have seen a HUGE difference in his behavior since November when he started this program. Honestly, though, I think it really

jenn

iVillage Member
Registered: 02-02-2009
Sun, 08-15-2010 - 8:56pm

Hi,
I just did a search on Intuniv and came up with this message as one of the results. I have a son, age 9, who has the same issues with irrational tantrums only they are on a daily basis! So I feel your pain and frustration. He was dx two years ago with ADHD, ODD, borderline for Aspergers, and some OCD tendencies.

We live 90 miles away from any specialists and have conflicting opinions on the ones we have seen and the info they have given. I struggle also with trying to determine whether behaviors are just due to the Aspergers and ADHD hyperactivity, or are some caused by meds, etc. DS is on Vyvanse for daytime and Intuniv (recently started and just about to work our way up to 3mg in a couple days) at night.

I would be very interested to hear what your experience has been, what the psych said, and also wanted to ask whether your DS takes Intuniv at night or in the a.m.

I hope things are going better for you.

iVillage Member
Registered: 03-27-2003
Mon, 08-16-2010 - 9:03am
Hi, my DS who is almost 11 was taking Vyvanse for almost a year, plus Risperdal for OCD and impulsive behavior.
Avatar for kathyjoenathan
iVillage Member
Registered: 06-04-2003
Mon, 08-16-2010 - 10:19am

I just skimmed the other responses so I hope I'm not repeating.


This behavior, for us, is part of the ADHD.

Kathy